MAUDE Adverse Event Report: LIVANOVA USA INC CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS; CARDIOPLEGIA ADAPTERS, VESSEL CANULAE, AND AORTIC ROOT CANNULAE

LIVANOVA USA INC CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS; CARDIOPLEGIA ADAPTERS, VESSEL CANULAE, AND AORTIC ROOT CANNULAE
Model Number AR-XXXXX
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The issue occurred prior to patient involvement.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The involved device has been requested at livanova usa inc for investigation and not yet received.Investigation is ongoing.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc has been informed that, during priming, the luerlock connection has detached from the skewer.There is not report of any patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
At the submission of the case, the customer has provided picture confirming the reported disconnection.A review of the dhr did not identify any deviation, non-conformity or material issue relevant to the reported failure.Root cause investigation results highlighted that the uv dispense and curing process, performed on 100% inspection by the assembler and aimed to ensure the cure, is variable and require a well-trained assembler.As a part of continuous improvement project, in (b)(6) 2019, the standard operating procedure for the manufacturing of the complained cannula has been revised including additional check for first piece in curing trocar to luer bond and additional 100% inspection of adhesive cure for trocar to luer bond with needle to test for softness.Manufacturing personnel has been trained on the new revision of the procedure on (b)(6) 2019.In addition, in order to ensure a more stable and precise process for dispensing uv adhesive and uv curing, an equipment has been modified to dispense a fixed amount of uv adhesive and modifying uv curing process.The validation of the equipment, which now includes an integrated semi-automatic dispenser and uv flood light system, has been completed on (b)(6) 2020.Field data monitoring is started and is planned to be completed by (b)(6) 2021.At the moment, all the complained devices were manufactured before the implementation of the new curing equipment.Based on livanova health hazard assessment, the overall risk is considered acceptable also after the implementation of the manufacturing personnel re-training in september.Nevertheless improvement action is now implemented and the field data monitoring is on going.Livanova will maintain monitoring the market.

Brand Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Common Device Name
CARDIOPLEGIA ADAPTERS, VESSEL CANULAE, AND AORTIC ROOT CANNULAE
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key10554121
Report Number1718850-2020-00040
Device Sequence Number14129415
Product Code DWF
UDI-Device Identifier00803622103056
UDI-Public(01)00803622103056(240)230331(17)AR-11114(10)2006200073
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K972503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberAR-XXXXX
Device Catalogue NumberAR-11114
Device Lot Number2006200073
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer11/03/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date11/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1